MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number D9833
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturing record evaluation was performed and identified a non-conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.Additional information was requested, and the following was obtained: * could you please clarify what is the correct procedure date? * did the devices were used on patient/s? * did the event occur during one or multiple patient procedures? * what is the total number of procedures? * what is the total number of products involved in this event? * have any of these events been previously reported to ethicon? * if so, provide the respective reference number(s).* if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).* please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.* please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).Procedure date: (b)(6) 2023 =>2 (b)(6) 2023.Qty of product involved: 36 => 1.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2023 and suture was used.During the unknown surgery, there was a printing error on the package.Although it was 5-0, what was printed inside the opened package was the notation 6-0.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/23/2023.Additional information was requested, the following was obtained: could you please clarify what is the correct procedure date? (b)(6) 2023.Did the devices were used on patient/s? it was found before opening the package.Did the devices were used on patient/s? no.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at (b)(6) and will be shipped.Please check rmao.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6).H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received thirty-four unopened packets, one open sample and one empty packaging that pertain to product code d9833, lot slmeuz.During the visual inspection of the sample, a mix product was observed with (primary folder packet 6-0 instead 5-0), and due to this mismatch, a characterization was performed.In conclusion, the suture belongs to diameter prolene 5-0¿, with a suture length of 37¿.The needle is laser drill type, in size 14 mils, silver color, sales type rb-2, ½ circle, (taper pont).These characteristics were consistent with the product code d9833.Based on the information currently available, the wrong and/or mixed product was identified during the investigation of the samples received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17443353
Report Number2210968-2023-05554
Device Sequence Number2493966
Product Code GAW
UDI-Device Identifier10705031035126
UDI-Public10705031035126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD9833
Device Lot NumberSLMEUZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown